Does bactrim cause itching? No rash just itching?

Question is Closed Report Mark as Favorite

Answers (1)

12 May 2010

Yes it certainly does, and depending on how long you are on the medication, the symtems will only get worse. Bactrim is a very strong antibiotic and destroys the good bacteria as well as the bad. It can cause intense itching of the anus and vigina. This is caused by the yeast (fungus) in you intestines that normal good bacteria keeps in check. The Bactrim destroys this and the yeast takes over. Fluconizole will get rid of the yeast infection. You should stop the Bactrim. You are probably allergic to it. Itching is usually followed by hives/rash, swollen lips, but can sometimes take to 20 to 30 days to manifest itself. Antibiotics are good for what they are needed for. But should be avoided unless it is absolutely necessary. You may need to tell your doctor to switch you to something else. Don't wait. This can be serious life-threatening stuff. It nearly killed me and it isn't any fun to go through stuff like this. Take care, get off the Bactrim. Hope this helps. Ava.

Votes: +0

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar questions

Took Pepcid Complete for first time, Heartburn. Got severe rash and itching?

The rash and itching occurred one to two hours after taking Pepcid C. Had been asleep but woke up with severe itching on arms and hands. It is now ...

1 answer 6 Sep 2009

Bactrim DS - can I take this medication for a rash on my chest? ive had it for over a week?

i thought it was a heat rash and i treated it with topic cream and gold bond it wont go away.

1 answer 8 Oct 2009

Skin Rash - I have had an itchy rash with burning skin since July, why won't it go away?

I was taken off vitorin and sertraline but these meds were not the problem. A urinalysis showed bacteria in my urine and took bactrim the the rash, ...

1 answer 2 Oct 2011

Boceprevir - has anyone found relief from the skin rash?

i have a rash on the back an sides of my thighs that flares up in the evening and gets worse past midnight. Is there something to relieve the itching?

3 answers 4 Dec 2011

Ribasphere - how long does the stay in your system?

I've been done 3 weeks I still have itching all I still have itching all over no rash just itching all is this normal?

1 answer 25 Jun 2012